Tuesday, May 14, 2024

Sudafed Vs Advil Cold And Sinus

Compare With Similar Items

60 Second Product Review, Advil Cold & Sinus
This item Advil Sinus Congestion and Pain, Sinus Relief Medicine, Pain Reliever and Fever Reducer with Ibuprofen and Phenylephrine HCl â 20 Coated Tablets
4.8 out of 5 stars 4.7 out of 5 stars 4.7 out of 5 stars 4.7 out of 5 stars 4.8 out of 5 stars
Price

Ibuprofen 200mg , Phenylephrine HCI 10mg

Legal Disclaimer

Satisfaction Guarantee If for any reason you are not satisfied with any GSK Consumer Healthcare product, GSK Consumer Healthcare will provide you with a reimbursement within 45 days of the date of purchase. Please note that because GSK is unable to control the quality of our products sold by unauthorized sellers, the Guarantee is not available for products purchased from unauthorized sellers due to potential quality issues outside GSKâs control. Please contact GSK Consumer Healthcare directly for more information.

4.8 out of 5 stars

What May Interact With This Medication

Do not take this medicine with any of the following medications:

This medicine may also interact with the following medications:

This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.

Can You Buy Pseudoephedrine Over The Counter In Australia

Pharmacists are required to record all over the counter sales of pseudoephedrine products on Project STOP. This means pharmacists have access to real-time records of pseudoephedrine purchases from pharmacies across Western Australia.

How much pseudoephedrine can i buy in Illinois?

Anyone who buys more than an arbitrary amount now 3.6 grams of pseudoephedrine base per day and 9 grams per month has committed a federal crime.

Also Check: Sinus Infection In Head Symptoms

You May Like: Over The Counter Sinus Medication

What Is Advil Cold & Sinus

Ibuprofen is a nonsteroidal anti-inflammatory drug . Pseudoephedrine is a decongestant.

Advil Cold & Sinus is a combination medicine used to treat stuffy nose, sinus congestion, cough, and pain or fever caused by the common cold or flu.

Advil Cold & Sinus may also be used for purposes not listed in this medication guide.

Is Sudafed Or Mucinex More Effective

Pseudoephedrine vs. Phenylephrine: Whats the Difference?

Since Sudafed treats nasal congestion, and Mucinex treats chest congestion/productive cough, comparing their efficacy is like comparing apples to oranges, as they are different medications for different indications. However, we can look at each drugs efficacy.

Sudafed has been shown to be a safe and effective treatment for nasal congestion. Mucinex has been shown to be safe and effective in treating chest congestion.

Both Sudafed and Mucinex can be very effective in their respective treatments however, when choosing a medication for yourself, it is always best to check with your healthcare provider who has your full medical history and can help you select the most appropriate medication.

Also Check: Cough And Sinus Congestion Medicine

How Advil Cold & Sinus Works

Treatment Options

Many people attribute the stuffiness associated with the cold or the flu to an increase in mucus which blocks their airways. While it is true that increased mucus is a symptom of the common cold, it is not always what causes you to feel so stuffed up. Instead, the true source of nasal and sinus congestion is often caused by inflammation of the tissues throughout the nose and face. When the body identifies a virus it considers a threat, it springs to defense in various ways, one of which is by causing the airways within the nose and sinuses to swell and become inflamed.

Advil Cold & Sinus is a combination of pseudoephedrine and ibuprofen . The two work together to reduce nasal and sinus congestion caused by inflammation and lessen the pain associated with the common cold or the flu.

What Other Drugs Could Interact With This Medication

There may be an interaction between ibuprofen – pseudoephedrine and any of the following:

  • aminoglycoside antibiotics
  • angiotensin-converting enzyme inhibitors
  • angiotensin receptor blockers
  • “azole” antifungals
  • beta-adrenergic blockers
  • calcium channel blockers
  • corticosteroids
  • diabetes medications
  • ergot alkaloids
  • fast-acting bronchodilators
  • herbs that may increase the risk of bleeding
  • long-acting bronchodilators
  • lumacaftor and ivacaftor
  • quinolone antibiotics
  • selective serotonin reuptake inhibitors
  • serotonin-norepinephrine reuptake inhibitors
  • sodium phosphates
  • thyroid replacements
  • tricyclic antidepressants

If you are taking any of these medications, speak with your doctor or pharmacist. Depending on your specific circumstances, your doctor may want you to:

  • stop taking one of the medications,
  • change one of the medications to another,
  • change how you are taking one or both of the medications, or
  • leave everything as is.

An interaction between two medications does not always mean that you must stop taking one of them. Speak to your doctor about how any drug interactions are being managed or should be managed.

All material copyright MediResource Inc. 1996 2022. Terms and conditions of use. The contents herein are for informational purposes only. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition. Source: www.medbroadcast.com/drug/getdrug/Childrens-Advil-Cold-Sinus

Don’t Miss: How To Get Rid Of Sinus Drainage In Throat

What You Need To Know

The World Health Organization lists ibuprofen as an essential medicine for treating pain & fever associated with mild COVID-19 symptoms.

The CDC recommends taking pain relievers like ibuprofen to relieve side effects after a COVID-19 vaccination, if you have no other medical reasons that prevent you from taking these medications normally.

How Is This Medicine Best Taken

Can you take Ibuprofen with Sudafed

Use this medicine as ordered by your doctor. Read all information given to you. Follow all instructions closely.

  • Take with or without food. Take with food if it causes an upset stomach.

What do I do if I miss a dose?

  • If you take this medicine on a regular basis, take a missed dose as soon as you think about it.
  • If it is close to the time for your next dose, skip the missed dose and go back to your normal time.
  • Do not take 2 doses at the same time or extra doses.
  • Many times this medicine is taken on an as needed basis. Do not take more often than told by the doctor.

Read Also: How Long Does Sinus Surgery Take

Read Also: How To Tell You Have Sinus Infection

Increased Risk Of Overdose

When you mix alcohol and Claritin, your liver takes longer to process both substances. You might feel more intoxicated than you normally would.

If too much alcohol builds up in your system, it can increase your risk of an alcohol overdose.

Claritin is generally safe, with a low risk of serious drug interactions.

Its still a good idea to talk to your doctor or pharmacist before taking this medication.

Let them know if youre taking other prescription or nonprescription medications, including vitamins and herbal supplements. They can help you minimize any interactions with Claritin.

Some medications that may interact with Claritin include:

What Happens When You Go To The Counter

Instead of having products containing pseudoephedrine on the shelves, many pharmacies put cards with a photo and description of the medication on the display. This allows you to select what you want and bring it up to the pharmacist at the counter.

Also know that the pharmacy is supposed to be keeping track of your purchases of the behind-the-counter medications. Amy Lanctot, CVS spokesperson, tells SheKnows all their pharmacies are connected to the MethCheck database, and their electronic log system prevents sales of drugs that contain pseudoephedrine to an individual beyond the permissible limits set by federal and state laws.

Also Check: Does Advil Sinus Congestion And Pain Make You Drowsy

Cold/flu Medications: Use Caution Or Avoid

Below is a list of medications that you should not take unless you check with your doctor first.

NSAIDs

The combined use of selective serotonin reuptake inhibitors like Prozac and NSAIDs can increase the risk of upper GI bleeds. Individuals are especially at risk if they have a history of GI bleeds or ulcerations in the past.

NSAIDs are commonly used in combination with many over the counter cold products so be sure to read product labels! This precaution also includes bismuth subsalicylate, one of the ingredients in Pepto-Bismol.

Dextromethorphan

Caution should be taken when using Prozac and dextromethorphan together. Prozac works mainly by increasing levels of the neurotransmitter serotonin in the brain. Dextromethorphan can also increase serotonin levels and has the potential of causing serotonin syndrome when used with other medications that affect serotonin.

Serotonin syndrome is characterized by rapid development of:

  • High blood pressure
  • Mental status changes.

Although rare, it is extremely serious. In many cases, the combination of dextromethorphan and SSRIs like Prozac can be used but should only be considered after speaking with your physician.

Pseudoephedrine

Sudafed products can be used on occasion but must be used cautiously if you have a history of arrhythmia or other heart issues as the combination of SSRI medication, like Prozac, and Sudafed can worsen these conditions.

Why Did Some Cold Medications Move

Booklet: Best Sinus Headache Medicine Otc

The USA Patriot Act signed into law in 2006 typically conjures up images of post-9/11 policies intended to keep terrorism at bay. While thats partially true, it also contained a provision that required all cold and allergy medications containing the ingredients pseudoephedrine, ephedrine and phenylpropanolamine be moved to behind the counter. According to Dr. Edmond Sarraf, Genexa medical expert and attending physician at Cedar Sinai Medical Center, this was because of the influx of methamphetamine, aka crystal meth, production.

People were buying large quantities and breaking it down to be used in the production of illegal drugs, including speed/methamphetamines,Dr. Ehsan Ali, a concierge doctor practicing in Beverly Hills, tells SheKnows. Sudafed or any medicine that has pseudoephedrine in it, are some of the ones found behind the counter because theyre a decongestant that also acts as a stimulant meant to treat a runny nose and/or common cold.

Eventually, law enforcement officials became increasingly aware more children and young adults were buying these OTC meds in large quantities to make meth, which was heavily contributing to the opioid epidemic we are still combating today in the United States, Sarraf says.

Read Also: Dental Implant And Sinus Lift

Don’t Miss: What Is Good For Sinus Headache

Are There Any Other Precautions Or Warnings For This Medication

Before you begin using a medication, be sure to inform your doctor of any medical conditions or allergies you may have, any medications you are taking, whether you are pregnant or breast-feeding, and any other significant facts about your health. These factors may affect how you should use this medication.

What Is Blink Health

Blink Health is driving down the cost of prescription drugs in America with up to 80% savings on prescription medications. Pay our discounted price online and receive free home delivery from our licensed US pharmacy or pickup at any of our 35,000+ participating pharmacies nationwide. There are no membership fees and prescription transfers are easy.Looking to pay with BlinkRx? .

Don’t Miss: How Do I Relieve Sinus Pressure In My Head

Typical Dosing For Advil Allergy Sinus

Each caplet contains 200 mg of ibuprofen, 30 mg of pseudoephedrine, and 2 mg of chlorpheniramine.

  • Adults and children age 12 years and up: The typical dose is 1 caplet by mouth every 4 to 6 hours while youre having symptoms. Dont use more than 6 caplets in a 24-hour period unless your provider specifically told you to do so.
  • Children under 12 years of age: Ask your childs provider.

Can I Take Ibuprofen And Pseudoephedrine If Im Pregnant Or Breastfeeding

Mucinex NightShift (Sinus and Cold & Flu) Review!

If you are pregnant, you should not take ibuprofen and pseudoephedrine unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

Ask a doctor before using this medicine if you are breastfeeding.

Don’t Miss: Is Claritin D Good For Sinus Pressure

Can I Use Sudafed Or Mucinex While Pregnant

Consult with your healthcare provider before taking any medication during pregnancy. Generally, Sudafed cannot be taken in the first trimester but can be taken occasionally during the second and third trimester provided you do not have heart disease, high blood pressure, etc.

Sudafed-PE is not recommended in pregnancy.

Mucinex can usually be used safely in pregnancy. Again, be sure to check with your doctor before using Sudafed or Mucinex while pregnant.

Signs Of Overdose & Severe Side Effects

People who intentionally ingest more that the recommended amount of pseudoephedrine may be at risk for overdose. Read the instructions on the box and take the recommended dosage only or consult your doctor to determine a safe dose.

Severe adverse reactions and/or overdose include:

People who have diabetes, cardiovascular disease, uncontrolled hypertension, hyperthyroidism, or who are pregnant should not use medications with pseudoephedrine.

Recommended Reading: Can Sinus Infection Cause Bad Smell In Nose

What Are The Side Effects Of Ibuprofen And Pseudoephedrine

Get emergency medical help if you have signs of an allergic reaction or a severe skin reaction .

Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using this medicine and call your doctor at once if you have:

  • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out
  • fast, pounding, or uneven heartbeat
  • easy bruising or bleeding
  • a skin rash, no matter how mild
  • signs of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
  • liver problems–loss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice
  • kidney problems–little or no urination, swelling in your feet or ankles, feeling tired or short of breath or
  • nerve problems–fever, headache, neck stiffness, chills, increased sensitivity to light, seizure .

Common side effects may include:

  • diarrhea, constipation
  • sleep problems or

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

How Do I Store And/or Throw Out Advil Cold And Sinus Caplets

Allergy_Sinus_Pack, preventative maintenance, at home care, natural ...
  • Store at room temperature.
  • Protect from heat.
  • Store in a dry place. Do not store in a bathroom.
  • Keep all drugs in a safe place. Keep all drugs out of the reach of children and pets.
  • Throw away unused or expired drugs. Do not flush down a toilet or pour down a drain unless you are told to do so. Check with your pharmacist if you have questions about the best way to throw out drugs. There may be drug take-back programs in your area.

Recommended Reading: Does Nasal Spray Help With Sinus Pressure

Who Should Not Take This Medication

Do not take this medication if you:

  • are allergic or sensitive to ibuprofen, pseudoephedrine, or any ingredients of the medication
  • are allergic to other NSAIDs or ASA
  • are about to have or have just had heart surgery
  • are dehydrated due to vomiting, diarrhea, or not drinking enough fluids
  • are taking another NSAID
  • are pregnant or breast-feeding
  • have taken a monoamine oxidase inhibitor within the last 14 days
  • have thyroid disease

Urgent Advice: Call 111 For Advice Now If:

  • you take too much pseudoephedrine

Taking too much pseudoephedrine can be dangerous.

It can make you restless or your heartbeat fast, and make you feel sick or vomit. You may also have difficulty peeing.

Go to 111.nhs.uk or call 111.

If you need to go to A& E, do not drive yourself. Get someone else to drive you or call for an ambulance.

Take the pseudoephedrine packet or leaflet inside it, plus any remaining medicine, with you.

Don’t Miss: Does Advil Sinus Make You Drowsy

What Is Ibuprofen And Pseudoephedrine

Ibuprofen is a nonsteroidal anti-inflammatory drug . Pseudoephedrine is a decongestant.

Ibuprofen and pseudoephedrine is a combination medicine used to treat stuffy nose, sinus congestion, cough, and pain or fever caused by the common cold or flu.

Ibuprofen and pseudoephedrine may also be used for purposes not listed in this medication guide.

What Are The Causes And Triggers Of Sinus Headaches

Can you take loratadine with Sudafed

Sinus headaches are most often a symptom of sinusitis, in which the sinus becomes inflamed from allergies or other triggers like an infection. Sinus headaches may also result from seasonal allergies that last an extended period of time. This is called rhinitis, or hay fever. Sinus infections and sinus blockages can also trigger sinus headaches.

Also Check: Best Remedy For Sinus Congestion

What You Should Do

  • Stop using the recalled products. Consult a health care professional if you have used any of these products and have health concerns.
  • Follow municipal or regional guidelines on how to dispose of chemicals and other hazardous waste or
  • Return the product to your local pharmacy for proper disposal.
  • Contact GSK by calling 1-855-367-7349, or emailing , if you have questions about the recall.
  • Report any health product-related side effects or complaints to Health Canada.
  • Dont Miss: Nasal Washes For Sinus Infections

    When To Use Advil Cold & Sinus

    Nasal and sinus congestion are symptoms of the common cold or flu. The decongestant in Advil Cold & Sinus relieves congestion to help relieve your stuffy nose and ibuprofen relieves pain. Advil Cold & Sinus is a safe, non-prescription drug that can be used by people 12 years and older. Its available behind the pharmacy counter at your local drugstore or grocery store. As with all medications, make sure to read all directions to ensure the proper usage and if you have any concerns, consult your physician.

    Also Check: Can Allergy Shots Cause Sinus Infections

    Popular Articles
    Related news